There are other medications you can take, but they all have some sort of side effects. I think you're going to have to choose which side effects you can live with, because if you don't do something to control your blood sugar levels, you're going to live with the side effects of uncontrolled diabetes, and those will be much, much worse than an upset stomach.
Can you try the metformin again but, this time, start on a very, very low dose (like 250 mg once a day) and increase it very gradually? Many people have had good success with metformin when introduced that way.
The other option is insulin. You may only need a basal insulin, which would mean only one shot a day, or you may need both basal and bolus insulin (bolus is usually based on an insulin-to-carb ratio). If you go on insulin, there's going to be a learning curve at first, but it might give you much more flexibility with food.
There are also the "old-fashioned" oral medications called sulfonylureas (such as glipizide and glicizide). They don't cause stomach upset, but you can experience low blood sugar on them. It's manageable, but you need to always carry your meter with you and a fast-acting carb just in case you go low.
Diabetes treatment is not a one-size-fits-all situation, and you need to work diligently with your endocrinologist to find a treatment that works to lower your blood sugars and that you can live with. I'd also highly recommend Overeaters Anonymous for help dealing with the food issues. It's not a diet (we know those don't work, lol), but it is a way of living that can change your relationship with food.
Good luck, and let us know how your doctor appointment goes.